2013, 2013(special): 477-487. doi: 10.3934/proc.2013.2013.477

Existence of sliding motions for nonlinear evolution equations in Banach spaces

1. 

Free University of Bolzano/Bozen, Piazza Università 1, 39100 Bolzano, Italy

Received  September 2012 Revised  September 2013 Published  November 2013

In this paper the issue of existence of sliding motions for a class of control systems of parabolic type is considered. The operator satisfies standard hemicontinuity, monotonicity and coercivity assumptions; the control law is finite-dimensional and enters linearly in the equation. By using a Faedo-Galerkin approach, a family of finite-dimensional ODEs is constructed and an approximating sequence of sliding motions is obtained using classical variable structure control techniques. Previous results on the convergence of the approximations are extended, by taking into consideration more general growth assumptions on the feedbacks. A detailed description of the approach for semilinear partial differential equations with Neumann boundary control is discussed.
Citation: Laura Levaggi. Existence of sliding motions for nonlinear evolution equations in Banach spaces. Conference Publications, 2013, 2013 (special) : 477-487. doi: 10.3934/proc.2013.2013.477
References:
[1]

G. Bartolini and T. Zolezzi, Control of nonlinear variable structure systems, J. Math. Anal. Appl., 118 (1986), 42-62.

[2]

S. Drakunov and Ü. Özgüner, Generalized sliding modes for manifold control of distributed parameter systems, in "Variable Structure and Lyapunov Control", Zinober, Alan S. I. (ed.), Lect. Notes Control Inf. Sci., 193, Springer-Verlag, Berlin, 1994, pp. 109-131.

[3]

S. V. Drakunov and V. I. Utkin, Sliding mode control in dynamic systems, Internat. J. Control, 55 (1992), 1029-1037.

[4]

A. F. Filippov, "Differential Equations with Discontinuous Righthand Sides," Mathematics and its Applications (Soviet Series), vol. 18, Kluwer Academic Publishers Group, Dordrecht, 1988.

[5]

P. Grisvard, "Elliptic Problems in Nonsmooth Domains," Monographs and Studies in Mathematics, vol. 24, Pitman (Advanced Publishing Program), Boston, MA, 1985.

[6]

L. Levaggi, Infinite dimensional systems' sliding motions,} Eur. J. Control, 8 (2002), 508-516.

[7]

L. Levaggi, Sliding modes in Banach spaces, Differ. Integral Equ., 15 (2002), 167-189.

[8]

L. Levaggi, High-gain feedback and sliding modes in infinite dimensional systems, Control Cybernet., 33 (2004), 33-50.

[9]

L. Levaggi, Variable structure control for parabolic evolution equations, in "Proceedings of the 44th IEEE Conference on Decision and Control and European Control Conference (CDC-ECC '05)," Dec. 2005, pp. 1234-1239.

[10]

J.-L. Lions, "Quelques Méthodes de Résolution des Problèmes aux Limites Nonlinéaires," (French) Dunod; Gauthier-Villars, Paris 1969 xx+554 pp.

[11]

J. L. Lions, "Optimal Control of Systems Governed by Partial Differential Equations," Translated from the French by S. K. Mitter. Die Grundlehren der mathematischen Wissenschaften, Band 170 Springer-Verlag, New York-Berlin 1971.

[12]

Y. Orlov, Discontinuous unit feedback control of uncertain infinite-dimensional systems, IEEE Trans. Automat. Control, 45 (2000), 834-843.

[13]

Y. Orlov and D. Dochain, Discontinuous feedback stabilization of minimum-phase semilinear infinite-dimensional systems with application to chemical tubular reactor, IEEE Trans. Automat. Control, 47 (2002), 1293-1304.

[14]

Y. Orlov, Y. Lou and Panagiotis D. Christofides, Robust stabilization of infinite-dimensional systems using sliding-mode output feedback control, Internat. J. Control, 77 (2004), 1115-1136.

[15]

Y. Orlov, A. Pisano and E. Usai, Continuous state-feedback tracking of an uncertain heat diffusion process, Systems Control Lett., 59 (2010), 754-759.

[16]

Y. Orlov and V. Utkin, Use of sliding modes in distributed system control problems, Automat. Remote Control, 43 (1982), 1127-1135 (1983).

[17]

Y. Orlov and V. Utkin, Sliding mode control in indefinite-dimensional systems, Automatica J. IFAC, 23 (1987), 753-757.

[18]

Y. Orlov and V. Utkin, Unit sliding mode control in infinite-dimensional systems, Adaptive learning and control using sliding modes. Appl. Math. Comput. Sci., 8 (1998), 7-20.

[19]

A. Pisano, Y. Orlov and E. Usai, Tracking control of the uncertain heat and wave equation via power-fractional and sliding-mode techniques, SIAM J. Control Optim., 49 (2011), 363-382.

[20]

R. E. Showalter, "Monotone Operators in Banach Space and Nonlinear Partial Differential Equations," Mathematical Surveys and Monographs, vol. 49, American Mathematical Society, 1997.

[21]

V. Utkin, "Sliding Modes in Control and Optimization," Communications and Control Engineering Series, Springer-Verlag, Berlin, 1992.

[22]

E. Zeidler, "Nonlinear Functional Analysis and its Applications. II/A," Linear monotone operators. Translated from the German by the author and Leo F. Boron. Springer-Verlag, 1990.

[23]

E. Zeidler, "Nonlinear Functional Analysis and its Applications. II/B," Nonlinear monotone operators. Translated from the German by the author and Leo F. Boron. Springer-Verlag, New York, 1990.

[24]

T. Zolezzi, Variable structure control of semilinear evolution equations, in "Partial Differential Equations and the Calculus of Variations", Vol. II, Progr. Nonlinear Differential Equations Appl., Birkhäuser, Boston, MA, 1989, pp. 997-1018.

show all references

References:
[1]

G. Bartolini and T. Zolezzi, Control of nonlinear variable structure systems, J. Math. Anal. Appl., 118 (1986), 42-62.

[2]

S. Drakunov and Ü. Özgüner, Generalized sliding modes for manifold control of distributed parameter systems, in "Variable Structure and Lyapunov Control", Zinober, Alan S. I. (ed.), Lect. Notes Control Inf. Sci., 193, Springer-Verlag, Berlin, 1994, pp. 109-131.

[3]

S. V. Drakunov and V. I. Utkin, Sliding mode control in dynamic systems, Internat. J. Control, 55 (1992), 1029-1037.

[4]

A. F. Filippov, "Differential Equations with Discontinuous Righthand Sides," Mathematics and its Applications (Soviet Series), vol. 18, Kluwer Academic Publishers Group, Dordrecht, 1988.

[5]

P. Grisvard, "Elliptic Problems in Nonsmooth Domains," Monographs and Studies in Mathematics, vol. 24, Pitman (Advanced Publishing Program), Boston, MA, 1985.

[6]

L. Levaggi, Infinite dimensional systems' sliding motions,} Eur. J. Control, 8 (2002), 508-516.

[7]

L. Levaggi, Sliding modes in Banach spaces, Differ. Integral Equ., 15 (2002), 167-189.

[8]

L. Levaggi, High-gain feedback and sliding modes in infinite dimensional systems, Control Cybernet., 33 (2004), 33-50.

[9]

L. Levaggi, Variable structure control for parabolic evolution equations, in "Proceedings of the 44th IEEE Conference on Decision and Control and European Control Conference (CDC-ECC '05)," Dec. 2005, pp. 1234-1239.

[10]

J.-L. Lions, "Quelques Méthodes de Résolution des Problèmes aux Limites Nonlinéaires," (French) Dunod; Gauthier-Villars, Paris 1969 xx+554 pp.

[11]

J. L. Lions, "Optimal Control of Systems Governed by Partial Differential Equations," Translated from the French by S. K. Mitter. Die Grundlehren der mathematischen Wissenschaften, Band 170 Springer-Verlag, New York-Berlin 1971.

[12]

Y. Orlov, Discontinuous unit feedback control of uncertain infinite-dimensional systems, IEEE Trans. Automat. Control, 45 (2000), 834-843.

[13]

Y. Orlov and D. Dochain, Discontinuous feedback stabilization of minimum-phase semilinear infinite-dimensional systems with application to chemical tubular reactor, IEEE Trans. Automat. Control, 47 (2002), 1293-1304.

[14]

Y. Orlov, Y. Lou and Panagiotis D. Christofides, Robust stabilization of infinite-dimensional systems using sliding-mode output feedback control, Internat. J. Control, 77 (2004), 1115-1136.

[15]

Y. Orlov, A. Pisano and E. Usai, Continuous state-feedback tracking of an uncertain heat diffusion process, Systems Control Lett., 59 (2010), 754-759.

[16]

Y. Orlov and V. Utkin, Use of sliding modes in distributed system control problems, Automat. Remote Control, 43 (1982), 1127-1135 (1983).

[17]

Y. Orlov and V. Utkin, Sliding mode control in indefinite-dimensional systems, Automatica J. IFAC, 23 (1987), 753-757.

[18]

Y. Orlov and V. Utkin, Unit sliding mode control in infinite-dimensional systems, Adaptive learning and control using sliding modes. Appl. Math. Comput. Sci., 8 (1998), 7-20.

[19]

A. Pisano, Y. Orlov and E. Usai, Tracking control of the uncertain heat and wave equation via power-fractional and sliding-mode techniques, SIAM J. Control Optim., 49 (2011), 363-382.

[20]

R. E. Showalter, "Monotone Operators in Banach Space and Nonlinear Partial Differential Equations," Mathematical Surveys and Monographs, vol. 49, American Mathematical Society, 1997.

[21]

V. Utkin, "Sliding Modes in Control and Optimization," Communications and Control Engineering Series, Springer-Verlag, Berlin, 1992.

[22]

E. Zeidler, "Nonlinear Functional Analysis and its Applications. II/A," Linear monotone operators. Translated from the German by the author and Leo F. Boron. Springer-Verlag, 1990.

[23]

E. Zeidler, "Nonlinear Functional Analysis and its Applications. II/B," Nonlinear monotone operators. Translated from the German by the author and Leo F. Boron. Springer-Verlag, New York, 1990.

[24]

T. Zolezzi, Variable structure control of semilinear evolution equations, in "Partial Differential Equations and the Calculus of Variations", Vol. II, Progr. Nonlinear Differential Equations Appl., Birkhäuser, Boston, MA, 1989, pp. 997-1018.

[1]

Cătălin-George Lefter, Elena-Alexandra Melnig. Feedback stabilization with one simultaneous control for systems of parabolic equations. Mathematical Control and Related Fields, 2018, 8 (3&4) : 777-787. doi: 10.3934/mcrf.2018034

[2]

Zhenyu Lu, Junhao Hu, Xuerong Mao. Stabilisation by delay feedback control for highly nonlinear hybrid stochastic differential equations. Discrete and Continuous Dynamical Systems - B, 2019, 24 (8) : 4099-4116. doi: 10.3934/dcdsb.2019052

[3]

Hao Sun, Shihua Li, Xuming Wang. Output feedback based sliding mode control for fuel quantity actuator system using a reduced-order GPIO. Discrete and Continuous Dynamical Systems - S, 2021, 14 (4) : 1447-1464. doi: 10.3934/dcdss.2020375

[4]

Rohit Gupta, Farhad Jafari, Robert J. Kipka, Boris S. Mordukhovich. Linear openness and feedback stabilization of nonlinear control systems. Discrete and Continuous Dynamical Systems - S, 2018, 11 (6) : 1103-1119. doi: 10.3934/dcdss.2018063

[5]

Qun Lin, Ryan Loxton, Kok Lay Teo. The control parameterization method for nonlinear optimal control: A survey. Journal of Industrial and Management Optimization, 2014, 10 (1) : 275-309. doi: 10.3934/jimo.2014.10.275

[6]

Elena Braverman, Alexandra Rodkina. Stabilization of difference equations with noisy proportional feedback control. Discrete and Continuous Dynamical Systems - B, 2017, 22 (6) : 2067-2088. doi: 10.3934/dcdsb.2017085

[7]

Cecilia Cavaterra, Denis Enăchescu, Gabriela Marinoschi. Sliding mode control of the Hodgkin–Huxley mathematical model. Evolution Equations and Control Theory, 2019, 8 (4) : 883-902. doi: 10.3934/eect.2019043

[8]

Ugur G. Abdulla. On the optimal control of the free boundary problems for the second order parabolic equations. II. Convergence of the method of finite differences. Inverse Problems and Imaging, 2016, 10 (4) : 869-898. doi: 10.3934/ipi.2016025

[9]

V. Rehbock, K.L. Teo, L.S. Jennings. Suboptimal feedback control for a class of nonlinear systems using spline interpolation. Discrete and Continuous Dynamical Systems, 1995, 1 (2) : 223-236. doi: 10.3934/dcds.1995.1.223

[10]

H. T. Banks, R.C. Smith. Feedback control of noise in a 2-D nonlinear structural acoustics model. Discrete and Continuous Dynamical Systems, 1995, 1 (1) : 119-149. doi: 10.3934/dcds.1995.1.119

[11]

Eduardo Casas, Konstantinos Chrysafinos. Analysis and optimal control of some quasilinear parabolic equations. Mathematical Control and Related Fields, 2018, 8 (3&4) : 607-623. doi: 10.3934/mcrf.2018025

[12]

Fulvia Confortola, Elisa Mastrogiacomo. Feedback optimal control for stochastic Volterra equations with completely monotone kernels. Mathematical Control and Related Fields, 2015, 5 (2) : 191-235. doi: 10.3934/mcrf.2015.5.191

[13]

Norbert Koksch, Stefan Siegmund. Feedback control via inertial manifolds for nonautonomous evolution equations. Communications on Pure and Applied Analysis, 2011, 10 (3) : 917-936. doi: 10.3934/cpaa.2011.10.917

[14]

Konstantinos Chrysafinos, Efthimios N. Karatzas. Symmetric error estimates for discontinuous Galerkin approximations for an optimal control problem associated to semilinear parabolic PDE's. Discrete and Continuous Dynamical Systems - B, 2012, 17 (5) : 1473-1506. doi: 10.3934/dcdsb.2012.17.1473

[15]

Ugur G. Abdulla. On the optimal control of the free boundary problems for the second order parabolic equations. I. Well-posedness and convergence of the method of lines. Inverse Problems and Imaging, 2013, 7 (2) : 307-340. doi: 10.3934/ipi.2013.7.307

[16]

Sandra Lucente. Global existence for equivalent nonlinear special scale invariant damped wave equations. Discrete and Continuous Dynamical Systems - S, 2021  doi: 10.3934/dcdss.2021159

[17]

Heinz Schättler, Urszula Ledzewicz. Perturbation feedback control: A geometric interpretation. Numerical Algebra, Control and Optimization, 2012, 2 (3) : 631-654. doi: 10.3934/naco.2012.2.631

[18]

Hernán Cendra, María Etchechoury, Sebastián J. Ferraro. Impulsive control of a symmetric ball rolling without sliding or spinning. Journal of Geometric Mechanics, 2010, 2 (4) : 321-342. doi: 10.3934/jgm.2010.2.321

[19]

Shu Zhang, Yuan Yuan. The Filippov equilibrium and sliding motion in an internet congestion control model. Discrete and Continuous Dynamical Systems - B, 2017, 22 (3) : 1189-1206. doi: 10.3934/dcdsb.2017058

[20]

J.-P. Raymond. Nonlinear boundary control of semilinear parabolic problems with pointwise state constraints. Discrete and Continuous Dynamical Systems, 1997, 3 (3) : 341-370. doi: 10.3934/dcds.1997.3.341

 Impact Factor: 

Metrics

  • PDF downloads (82)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]